Home > Free Learning Center > Megacode Simulators > Megacode Scenario 6

Megacode Scenario 6

This case will test your knowledge of several different ACLS pathways. Be aware of when the algorithm is changing. Pay attention to both the patient and the rhythm. There will be 19 questions at the end of this test. You should repeat this test periodically to reinforce your ability and confidence to handle situations such as this one.

Your patient arrives in the Emergency Department complaining of chest pressure and weakness. She is a 78-year-old woman with a PMH of Type II Diabetes Mellitus and hypertension. On examination, you find:

1. Identify the rhythm.

sinus-bradycardia.jpg

a. First degree heart block.
b. Sinus bradycardia
c. wandering pacemaker
d. Mobitz Type I block
 

2. What is your next intervention?

sinus-bradycardia.jpg

a. Establish IV access.
b. Put the patient on O2.
c. Put patient on the monitor and check vital signs.
d. All of the above.
 

3. Which of the following are possible modalities of treatment available?

sinus-bradycardia.jpg

a. atropine 0.5 mg IVP
b. IV fluid bolus.
c. transcutaneous pacing
d. a and c
 

4. What signs or symptoms might lead the physician to suggest TCP?

sinus-bradycardia.jpg

a. history of myocardial infarction
b. signs of inadequate perfusion
c. history of heart block
d. all of the above
 

5. Your first intervention is:

sinus-bradycardia.jpg

a. atropine 0.5 mg IV
b. transcutaneous pacing
c. precordial thump
d. epinephrine 1 mg IV
 

6. The mode of action of epinephrine includes:

sinus-bradycardia.jpg

a. increased rate of firing at the SA node
b. increased conduction through the bundle of His
c. Increased contractility of the atria
d. increased conduction through the AV node
e. a and d
 

7. In the 2010 Guidelines, what medication was recommended as an alternative to TCP in the patient with unstable or symptomatic bradycardia?

sinus-bradycardia.jpg

a. epinephrine
b. atropine
c. dopamine
d. a and c
 

8. The patient develops the rhythm shown below. Can you identify that rhythm?

third-degree-heart-block.jpg
 a. Mobitz Type II heart block
b. Wenkebach heart block 
c. Third degree heart block 
d. Wandering atrial pacemaker 
 
 

9. As you attempt to pace the patient, her condition worsens and the monitor shows the following rhythm:

vfib-1.jpg

You identify the rhythm as:
 a. polymorphic ventricular tachycardia
 b. ventricular fibrillation
c. EMD 
 d. atrial fibrillation
 

10. What ACLS algorithm is appropriate in this situation?

vfib-1.jpg

 
a. symptomatic bradycardia 
b. pulseless arrest 
 c. PEA
d. ventricular tachycardia 
 

11. You decide to act. What is your next intervention?

vfib-1.jpg

a. continue to attempt pacing. 
 b. epinephrine 1 mg IV
 c. shock with 120 J
 d. begin chest compressions
 

12. What do you do next?

vfib-1.jpg

 
 a. begin CPR
 b. shock with 150 J
 c. check rhythm
 d. check pulse
 

13. How many cycles of CPR should you perform?

vfib-1.jpg

 a. 5 cycles of 15 compressions:1 breath
 b. 5 cycles x 2
c. 5 cycles of 30 compressions: 2 breaths 
 d. 5 compressions and 2 breaths
 

14. In ventricular fibrillation, after delivering one shock and five cycles of CPR, you should:

vfib-1.jpg

 
a. repeat shock 
 b. check pulse
c. check rhythm 
 d. give epinephrine
 

15. The patient's condition does not change after one shock and 5 cycles of CPR.

vfib-1.jpg

You should: 
 a. resume CPR for 5 cycles
 b. repeat shock at 150 J
 c. give epinephrine
 d. obtain an advanced airway
 

16. You have repeated a shock and followed it with 5 cycles of CPR. The rhythm is unchanged.

vfib-1.jpg

You should: 
 a. stop CPR and give epinephrine
 b. give vasopressin 40 IU IV while continuing CPR
 c. check pulse
 d. consider termination of efforts
 

17. The patient's rhythm does not change, so you give epinephrine while continuing CPR.

vfib-1.jpg

What is the correct dosage? 
 a. 1 mg IV every 3-5 minutes
 b. 1 mg IV every 5 minutes with a limit of 3 mg
c. 1 mg IV each minute to limit of 5 mg 
d. 1 mg IV every 2 to 4 minutes 
 

18. What is the antiarrhythmic agent you might consider next if there is no response?

vfib-1.jpg

 
 a. amiodarone 150 mg IV
 b. lidocaine
 c. amiodarone 300 mg IV
d. both a and b 
e. both b and c
 

19. The patient has ROSC with a normal sinus rhythm. What is your next action?

a. consider amiodarone infusion at 1 mg/kg/min
b. amiodarone infusion at 3 mg/min
c. amiodarone infusion at 1 mg/ min
d. amiodarone infusion at 2 mg/min
 
Next Question Grade Exam
You answered 0 of 0 correct. Scoring %.

Thanks for taking our Megacode Scenario 6.